# SDR CA020122002

- Difficulty date: January 16, 2002
- Submitted: February 18, 2002
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 1,864 hours
- System (JASC): 2910 · Hydraulic System, Main
- Part: Hydraulic System
- Condition: Contaminated
- Location: Main System
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN)   DURING THE TRAINING FLIGHT THE PILOT NOTICED THE GEAR UNSAFE LIGHT WAS STILL ILLUMINATED.   NOTICED THE NOSE LANDING GEAR ONLY PARTIALLY RETRACTED,  HE SELECTED GEAR DOWN AND THE 3 GEAR DOWN INDICATION LIGHTS ILLUMINATED WITH GEAR UNSAFE LIGHT EXTINGUISHED. PILOT LANDED THE AIRCRAFT WITHOUT INCIDENT.  A VISUAL CHECK OF THE HYDRAULIC FLUID LEVEL IN THE UNDERCARRIAGE HYDRAULIC PUMP RESERVOIR SHOWED THAT THE QUANTITY LEVEL BELOW LIMITS AND THE FLUID WAS VERY DARK IN COLOUR.  THE HYDRAULIC PUMP AND MOTOR ASSEMBLY WERE DRAINED,  FLUSHED WITH CLEAN NEW FLUID.  THE HYDRAULIC PUMP AND MOTOR ASSEMBLY WERE REINSTALLED AND FLUID LEVEL TOPPED UP AND TEST CHECKED WITHOUT INCIDENT AND AIRCRAFT RETURNED TO SERVICE.
